Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 111, NWS St. Louis, MO

July 7, 2022Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2022, 2:09 PM CDT for Reynolds County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2022, 2:09 PM CDT (19:09 UTC)
Expired
Jul 7, 2022, 2:26 PM CDT
In force
17 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1774 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

008 
WUUS53 KLSX 071909
SVRLSX
MOC179-072000-
/O.NEW.KLSX.SV.W.0111.220707T1909Z-220707T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
209 PM CDT Thu Jul 7 2022

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Reynolds County in southeastern Missouri...

* Until 300 PM CDT.

* At 209 PM CDT, a severe thunderstorm was located 7 miles north of
  Garwood, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Garwood.

This also includes Clearwater Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3705 9091 3717 9100 3729 9082 3723 9074
      3723 9073 3717 9074 3717 9075 3714 9076
      3714 9078 3705 9078
TIME...MOT...LOC 1909Z 320DEG 8KT 3717 9085 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
2 follow-up statements
804 
WWUS53 KLSX 071920
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
220 PM CDT Thu Jul 7 2022

MOC179-072000-
/O.CON.KLSX.SV.W.0111.000000T0000Z-220707T2000Z/
Reynolds MO-
220 PM CDT Thu Jul 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...

At 220 PM CDT, a severe thunderstorm was located near Piedmont,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern Reynolds County.

This also includes Clearwater Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 9088 3722 9090 3725 9082 3723 9074
      3723 9073 3717 9074 3717 9075 3714 9076
      3714 9078 3708 9078
TIME...MOT...LOC 1920Z 309DEG 8KT 3716 9081 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Carney
635 
WWUS53 KLSX 071926
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
226 PM CDT Thu Jul 7 2022

MOC179-071935-
/O.CAN.KLSX.SV.W.0111.000000T0000Z-220707T2000Z/
Reynolds MO-
226 PM CDT Thu Jul 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3713 9088 3722 9090 3725 9082 3723 9074
      3723 9073 3717 9074 3717 9075 3714 9076
      3714 9078 3708 9078
TIME...MOT...LOC 1925Z 320DEG 8KT 3715 9080 

$$

Carney

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:18 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 7, 12:18 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1218 PM CDT Thu Jul 7 2022

.SHORT TERM... (Through Friday Night)
Issued at 405 AM CDT Thu Jul 7 2022

Still a lot to deal with in the short term, between precipitation
chances and excessive heat over the next 24 to 48 hours. As of 08z,
the stalled front was south of the STL metro area with post frontal
showers and storms sliding east across the region, mainly along and
north of I-70.

Even though the front is south of I-70 and some precipitation/
clouds will linger through the morning hours today, feel that
temperatures south of I-70 will rebound enough to keep the
excessive heat warning going at this time.

Also, the latest deterministic models as well as CAMs indicate
that the stalled front will begin to lift northward as a warm
front this morning with an ongoing MCS over northwestern Missouri
tracking to the southeast along the front as the southerly low
level jet veers through the morning hours. MCS will gradually
weaken and move out of the forecast area by midday with a break in
the precipitation this afternoon. With the atmosphere taking
some time to recover after current activity exits and when another
complex develops and moves in tonight, feel that severe chances
are on the low side. However, can not rule out locally heavy
rainfall due to PWATS in excess of 2 inches, well above the 90th
percentile per latest GEFS/NAEFS, and warm cloud depth at least
1400 feet with efficient rainfall rates expected through Friday.

By tonight, upper level shortwave over the Northern Plains will
begin to lift northeastward towards the Great Lakes region, dragging
the main cold front through the region, eventually exiting by
sometime Friday night. In the meantime, more organized convection
will fire up tonight in the form of an MCS over southwestern Iowa
then track to the east and southeast across the forecast area through
Friday.

As for the issue of possibly extending the Excessive Heat Warning
for portions of southeast Missouri on Friday, it will depend on
the timing of the cold front and precipitation. So day crew will
need to keep an eye on later model trends to see if the warning
needs to be extended.

Byrd

.LONG TERM... (Saturday through Wednesday)
Issued at 405 AM CDT Thu Jul 7 2022

After the precipitation exits the region on Saturday, surface
ridge will build in with dry and near normal temperatures for the
rest of the weekend.

Beyond the weekend as the surface ridge moves off to the east,
southerly flow will return to the region with temperatures warming
back up into the 90s on Monday. Some differences among the
deterministic and ensemble model runs with active pattern
developing. Thus chances of rain returns once again, but timing,
location and strength of each system is hard to pin down. For now
stuck with the latest NBM solution with precipitation moving in
Monday night through Tuesday at this time.

Byrd

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1210 PM CDT Thu Jul 7 2022

While some isolated storms cannot be ruled out late this afternoon
and early evening, mostly dry weather is expected until later
tonight. A surface low is forecast to move along a stalled frontal
boundary tonight providing a chance of more widespread shower and
thunderstorm activity. Similar to earlier today, the best chances
should be in northeast Missouri and west-central Illinois
including at KUIN. As the boundary moves further to the southeast
late tonight into early Friday morning, storms should weaken and
lessen in coverage so there is more uncertainty in storms
impacting the central Missouri and metro St. Louis terminals.

Dry conditions are forecast for the terminals toward the end of
the TAF period with winds veering with time as the cold front
progresses into southeast Missouri and southwest Illinois. Some
MVFR ceilings are likely behind the front in northeast Missouri
and west-central Illinois Friday morning as well so added a BKN025
in at UIN.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 11 PM CDT this evening for Crawford
     MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
     Osage MO-Reynolds MO-Saint Francois MO-Sainte Genevieve MO-
     Washington MO.

IL...Excessive Heat Warning until 11 PM CDT this evening for Monroe
     IL-Randolph IL.

&&

WFO LSX
Hazardous weather outlook, Jul 7, 4:10 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
410 AM CDT Thu Jul 7 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
410 AM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

An Excessive Heat Warning remains in effect for areas along and
south of I-70 through this evening with heat indices between 100 and
110 degrees.

There is a chance of thunderstorms through tonight, mainly along and
north of I-70. Locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms over parts of the area through
Saturday. There is another chance of thunderstorms Monday night
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Byrd

In the hours before

Local storm report, Jul 7, 12:14 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HEAVY RAIN       GILLESPIE               39.13N 89.82W
07/07/2022  M2.40 INCH       MACOUPIN           IL   TRAINED SPOTTER

&&

CARNEY
Local storm report, Jul 7, 12:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT THU JUL 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 SW STOUTSVILLE        39.50N 91.91W
07/07/2022  M1.20 INCH       MONROE             MO   TRAINED SPOTTER

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:42 AM CDTAreal Flood AdvisoryLSXKnox4 hr
Jul 7, 7:39 AM CDTAreal Flood AdvisoryLSXMarion, Monroe, Shelby4 hr
Jul 7, 8:08 AM CDTAreal Flood AdvisoryLSXLewis4 hr
Jul 7, 2:53 PM CDTFlood WatchLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby14 hr
Jul 7, 4:17 PM CDTRiver Flood WarningLSXMonroe18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.